Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Have high blood pressure, taking sarpagandha and dashamularishta. Have swollen legs and feet. Is this normal?

Hi, would really appreciate your assistance! I have been to ayurvedic clinic in Kerala for 2 weeks and upon leaving has purchased some medicines for my mother. She has a high blood pressure , and I was hoping that with the ayurvedic medicines she should be able to stabilize it... My mother is 77 years old, is slim and though I am not strong in determining dosha types, I think I take very much after her in everything (genetically and otherwise), so would assume she has dominant dosha vata (in case this might matter)... In any case, for blood pressure she is taking sapragandhaadi tablets twice a day (morning and evening) for 7 days now, and also dasamulaharitaki lehyam before bed time. She sleeps much better now, feels well and her blood pressure has stabilized, but this evening she has stressed that she has swallen lower legs and feet , and also mentioned that her eyes were swallen in the morning... Is this normal? What does swelling mean? Would really appreciate your assistance!
Asked On : Fri, 17 Aug 2012
Answers:  3 Views:  1273
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Ayurveda Specialist 's  Response
For the swollen legs and feet you are requested to exclude other any involvement of Kapha dosha. Pls check the dose of Sarpagandha . Some time and some cases Sarpagandha has the water retention tendency. But I appreciate the prescription sapragandhaadi tablets twice a day (morning and evening) for 7 days now, and also dasamulaharitaki lehyam before bed time. Please wait and observe some more days and monitor the urea and creatinine in blood.

Dr Ashok Kumar Panda, M.D(Ayu.Med)
Scientist-II,
NRIADD, Kolkota-91
Answered: Sat, 25 Aug 2012
I find this answer helpful
Ayurveda Specialist Dr. Ishwar Gyawali's  Response
hi, merantau
firstly you have not mention reading of bp and dose of drugs, it would be better if you had mentioned. Use of sarpagandha sometime may cause swelling of legs, which may be due to improper dose of drug. So, reduce the dose of sarpagandha tablet. if the problem persists, try for another anti hypertensive drug.
At last, please go for renal function test
thanks
Answered: Tue, 4 Sep 2012
I find this answer helpful
Ayurveda Specialist Dr. Rajesh Lakhanpaul's  Response
Hi,
Dear you have not mentioned the readings of BP before and after sarpgandha vati. When the BP is very high many a times this proves to be ineffective to lower the BP to desired limits. Long standing malignant hypertension many a times come with facial oedema, but oedema of legs and feet should not be ignored as this is also symptom of renal involvement. Get all tests done , if everything is fine then add shirodhara to existing treatment.
dr_lakhanpaul@yahoo.co.in
Answered: Sat, 25 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor